MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been received for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did find two other reports with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the wire was stripped" after gaining right femoral access through 21g wire provided with kit.It was reported that patient injury did not occur.Additional information was received on 8/24/2017.It was reported that the wire is shearing off.
 
Additional Manufacturer Narrative
One 0.021" guidewire was returned to for product analysis.The returned component was subjected to decontamination.After decontamination, the guidewire was then subjected to visual analysis where the guidewire was noted to be in two separate pieces.Approximately 0.9620" of the distal end of the core guidewire had fractured and separated from the nitinol core.The two pieces were connected by the unraveled coils of the wire.Microscopic images of the unraveled section and the severed ends were taken.The severed ends appeared bluntly cut and though a sharp edge was used.The complaint could be confirmed for guidewire breakage per the damage observed on the device.However, the cause of this damage appeared to stem from exposing the guide wire to a sharp edge such as would be experienced at the distal tip of the needle.The ifu states "when using metal needle cannula do not withdraw the guidewire back into the cannula, as shearing of the guidewire may result." this may have provided the sharp edge that resulted in the shearing that was observed.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6865921
Report Number1118880-2017-00074
Device Sequence Number661660
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot NumberVA25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1